Texas, 2015Damaging Winds in Texas, June 29, 2015
June 29, 2015 · NWS FWD · 2 events in 1 county or zone
Scattered showers and thunderstorms developed across the region within an upper level pattern dominated by northerly flow aloft. Strong thunderstorm winds occurred in Hamilton County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across the region within an upper level pattern dominated by northerly flow aloft. Strong thunderstorm winds occurred in Hamilton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 29, 5:48 PM CST, 42 minutes earlier.
Area forecast discussion, Jun 29, 5:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
648 PM CDT MON JUN 29 2015
.AVIATION...
FOR THE 00Z TAFS...VFR CONDITIONS AND SOUTHERLY WINDS ARE EXPECTED
FOR ALL TAF SITES FOR THE NEXT FEW DAYS. THUNDERSTORM CHANCES ARE
THE PRIMARY FORECAST CONCERN DURING THE AFTERNOON HOURS EACH DAY.
THROUGH THIS EVENING...THINK THAT THUNDERSTORM ACTIVITY WILL TEND
TO REMAIN IN BETWEEN THE DFW AND WACO AREAS...REMAINING SLIGHTLY
CLOSER TO WACO. KEPT VCTS IN THE WACO TAF THROUGH 01Z BECAUSE
ANVIL CLOUDS FROM THE CLUSTER OF THUNDERSTORM ACTIVITY ALONG THE
BOSQUE AND HAMILTON COUNTY BORDER CONTINUE TO BUILD OVER THE
AIRPORT. IT IS POSSIBLE FOR AN ISOLATED LIGHTNING STRIKE OR TWO TO
DISCHARGE NEAR THE AIRPORT...SO WILL CONTINUE TO CARRY THE VCTS
MENTION PRIMARILY AS A LIGHTNING ONLY THREAT. THUNDERSTORM
ACTIVITY IS NOT EXPECTED TO DIRECTLY IMPACT THE DFW AREA...SO KEPT
A MENTION OF PRECIPITATION OUT OF THE DFW AREA TAFS.
EXPECT THUNDERSTORM ACTIVITY TO DIMINISH ACROSS THE REGION AFTER
SUNSET AS THESE STORMS ARE NOT ORGANIZED AND DO NOT APPEAR TO BE
TIED TO A FRONT OR STRONG LIFT ALOFT. THUNDERSTORMS ARE LESS
LIKELY ACROSS THE REGION TOMORROW AS WEAK UPPER LEVEL RIDGING
SHOULD PROVIDE ENOUGH SUBSIDENCE TO PREVENT STORMS FROM
DEVELOPING.
CAVANAUGH
&&
.PREV DISCUSSION... /ISSUED 322 PM CDT MON JUN 29 2015/
NORTH TEXAS REMAINS UNDER THE INFLUENCE OF NORTHERLY FLOW ALOFT
JUST TO THE EAST OF A LARGE RIDGE OVER THE WESTERN U.S. THIS IS
HELPING TO KEEP TEMPERATURES NEAR NORMAL ALTHOUGH IT IS QUITE
MUGGY ACROSS THE REGION. A SHORTWAVE MOVING THROUGH THE SOUTHERN
PLAINS IS PROVIDING SOME WEAK ASCENT INTO NORTH TEXAS THIS
AFTERNOON AND SOME SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS PARTS OF THE AREA. A DIFFUSE FRONTAL BOUNDARY
REMAINS ACROSS SOUTH CENTRAL OKLAHOMA AS WELL THIS AFTERNOON AND
MAY BE A FOCUS FOR A FEW THUNDERSTORMS. THESE COULD APPROACH THE
RED RIVER COUNTIES BY EARLY EVENING. COVERAGE SHOULD REMAIN
SCATTERED THROUGH THE EVENING WITH MOST ACTIVITY DIMINISHING BY
SUNSET. MODERATE INSTABILITY WITH OVERALL WEAK SHEAR WILL SUPPORT
AN ISOLATED STRONG STORM OR TWO WITH A MARGINAL WIND THREAT.
THE UPPER PATTERN REALLY CHANGES LITTLE THROUGH THE WEEK WITH THE
STRONG RIDGING OVER THE WESTERN U.S. AND NORTH TEXAS REMAINING IN
NORTHERLY FLOW ALOFT. IN THE ABSENCE OF ANY STRONG FORCING
MECHANISM EITHER FOR LIFT OR SUBSIDENCE...THINK AT LEAST ISOLATED
SHOWERS AND A FEW STORMS COULD DEVELOP ACROSS PARTS OF THE AREA
EACH AFTERNOON. THROUGH THE WEEK...THIS SHOULD PRIMARILY BE ACROSS
OUR SOUTHERN AND EASTERN COUNTIES SO WILL MAINTAIN SOME LOW POPS
IN THESE AREAS. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEK
ALTHOUGH HIGH HUMIDITY WILL KEEP HEAT INDICES IN THE 100-102 RANGE
DURING THE MID/LATE AFTERNOON.
AS WE APPROACH NEXT WEEKEND...THERE IS SOME INDICATION THAT A
STRONGER SHORTWAVE WILL APPROACH THE AREA. THE CANADIAN CONTINUES
TO BE THE MOST AGGRESSIVE AND FARTHEST SOUTH WITH THIS
FEATURE...INDICATING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
FRIDAY AND SATURDAY. MOST OF THE OTHER GUIDANCE IS NOT AS FAR
SOUTH...KEEPING THE BULK OF THE RAIN FARTHER NORTH FOR THE FOURTH
OF JULY. AT THIS TIME...WILL HAVE SOME 20-30 PERCENT POPS MAINLY
ACROSS THE NORTHERN HALF OF THE CWA FOR FRI/SAT BUT MAY NEED TO
BUMP THESE UP IF IT APPEARS THAT THE DISTURBANCE WILL COME FARTHER
SOUTH. EITHER WAY...THINK ITS PROBABLY A GOOD BET THAT SOME
LINGERING COMPLEX OF THUNDERSTORMS WILL MAKE A RUN AT NORTH TEXAS
DURING THIS TIME.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 95 76 95 76 / 10 10 5 5 5
WACO, TX 74 93 74 93 74 / 20 10 5 10 5
PARIS, TX 73 92 73 92 75 / 10 20 5 10 5
DENTON, TX 74 95 74 94 75 / 10 10 5 5 5
MCKINNEY, TX 74 93 74 94 75 / 10 10 5 5 5
DALLAS, TX 77 95 77 95 77 / 10 10 5 5 5
TERRELL, TX 74 93 74 93 75 / 10 10 5 10 5
CORSICANA, TX 74 92 74 93 74 / 20 20 5 10 5
TEMPLE, TX 73 91 72 92 72 / 20 20 5 20 5
MINERAL WELLS, TX 72 94 72 95 73 / 10 10 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 29, 2:47 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT MON JUN 29 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
347 PM CDT MON JUN 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT.
LOW THUNDERSTORM CHANCES ARE FORECAST FOR ALL OF NORTH AND CENTRAL
TEXAS THIS EVENING. STRONGER STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOW THUNDERSTORM CHANCES RETURN ON TUESDAY AFTERNOON SOUTHEAST OF
A LINE FROM LAMPASAS...TO CORSICANA...TO PARIS. A FEW STORMS
COULD BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY SOUTH OF A
LINE FROM KILLEEN TO PALESTINE.
LOW THUNDERSTORM CHANCES RETURN ACROSS MUCH OF NORTH TEXAS FRIDAY
AND OVER THE HOLIDAY WEEKEND. AT THIS TIME...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 4:30 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT MON JUN 29 2015
TXZ144-157-292315-
CORYELL TX-BOSQUE TX-
530 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOSQUE AND NORTH CENTRAL
CORYELL COUNTIES UNTIL 615 PM CDT...
AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLIFTON. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLIFTON...MERIDIAN...CRANFILLS GAP AND MERIDIAN STATE PARK.
LAT...LON 3166 9780 3168 9777 3183 9787 3198 9747
3193 9744 3191 9741 3187 9739 3186 9736
3180 9731 3179 9733 3177 9732 3159 9760
3158 9760 3151 9774
TIME...MOT...LOC 2229Z 054DEG 2KT 3181 9759
CAVANAUGHSpecial weather statement, Jun 29, 5:16 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT MON JUN 29 2015
TXZ142-300000-
MILLS TX-
616 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLS COUNTY UNTIL 700 PM
CDT...
AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MULLIN...OR 24 MILES NORTH OF SAN SABA. THIS STORM WAS NEARLY
STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL MAY ALSO CAUSE FLOODING OF LOW-LYING
AREAS.
LOCATIONS IMPACTED INCLUDE...
GOLDTHWAITE AND MULLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
NUISANCE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3166 9851 3147 9845 3141 9866 3162 9877
TIME...MOT...LOC 2315Z 070DEG 2KT 3153 9861
JLDUNN
Special weather statement, Jun 29, 5:29 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT MON JUN 29 2015
TXZ143-144-300015-
HAMILTON TX-BOSQUE TX-
629 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
SOUTHWESTERN BOSQUE COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRANFILLS GAP...OR 15 MILES EAST OF HAMILTON. THIS STORM WAS NEARLY
STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL WITH THIS STORM MAY ALSO LEAD TO FLASH
FLOODING.
LOCATIONS IMPACTED INCLUDE...
CRANFILLS GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3191 9788 3170 9771 3158 9795 3158 9796
3183 9807
TIME...MOT...LOC 2329Z 077DEG 2KT 3172 9785
JLDUNNThunderstorm Wind, Hamilton
- When
- June 29, 6:30 PM CST to 6:35 PM CST
- Where
- Hamilton County, 1.07 mi ENE of Hamilton Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 31.677, -98.134
The roofs of two barns were blown off.
Thunderstorm Wind, Hamilton
- When
- June 29, 6:44 PM CST to 6:46 PM CST
- Where
- Hamilton County, Hamilton
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $500
- Reported by
- ASOS
- Coordinates
- 31.700, -98.120
The Hamilton Airport ASOS reported a wind gust of 55 knots.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arizona, June 29, 2015$100,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588003, 588004.